Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 292, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2012, 9:46 PM CDT for 6 counties in Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 9:46 PM CDT (02:46 UTC)
- Expired
- Jul 19, 2012, 10:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 7:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS54 KOHX 200246
SVROHX
TNC027-087-111-133-137-159-200315-
/O.NEW.KOHX.SV.W.0292.120720T0246Z-120720T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
946 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OVERTON COUNTY...
SOUTHWESTERN PICKETT COUNTY...
NORTHEASTERN SMITH COUNTY...
CLAY COUNTY...
JACKSON COUNTY...
SOUTHEASTERN MACON COUNTY...
* UNTIL 1015 PM CDT
* AT 943 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM PEYTONSBURG TO LAFAYETTE...AND WERE MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CELINA...
GAINESBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3644 8510 3641 8510 3639 8512 3623 8575
3625 8578 3622 8578 3653 8611 3663 8570
3663 8531
TIME...MOT...LOC 0246Z 326DEG 21KT 3662 8534 3650 8607
$$
FORECASTER: ROSE1 follow-up statement
282
WWUS54 KOHX 200303
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 PM CDT THU JUL 19 2012
TNC027-087-111-133-137-159-200315-
/O.CON.KOHX.SV.W.0292.000000T0000Z-120720T0315Z/
OVERTON TN-PICKETT TN-SMITH TN-CLAY TN-JACKSON TN-MACON TN-
1003 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MACON...JACKSON...CLAY...NORTHEASTERN SMITH...SOUTHWESTERN PICKETT
AND NORTHERN OVERTON COUNTIES UNTIL 1015 PM CDT...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES EAST OF CELINA TO LAFAYETTE...MOVING SOUTHEAST AT 25
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
GAINESBORO AND LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3663 8531 3644 8510 3641 8510 3641 8512
3639 8512 3623 8575 3653 8611 3663 8571
3662 8549
TIME...MOT...LOC 0303Z 326DEG 21KT 3653 8528 3642 8601
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:21 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 19, 5:21 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 521 PM CDT THU JUL 19 2012 .UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S. && .AVIATION...BNA/CKV/CSV...COLD FRONT CURRENTLY STRETCHED ALONG THE OHIO VALLEY IS EXPECTED TO GATHER STEAM AND PUSH INTO MIDDLE TENNESSEE DURING THE EVENING AND OVERNIGHT. ATMOSPHERE ACROSS THE MID STATE THIS AFTERNOON IS EXTREMELY MOIST AND UNSTABLE, SO AT LEAST SCATTERED CONVECTION CAN BE EXPECTED DURING THE EVENING AND POSSIBLY EVEN PAST MIDNIGHT. WILL HANDLE THIS WITH TEMPO GROUPS IN THE TAF'S, WITH SIGNIFICANTLY LESS CHANCE OF PRECIPITATION IN THE POST-FRONTAL ENVIRONMENT TOMORROW. && .PREV DISCUSSION... /ISSUED 313 PM CDT THU JUL 19 2012/ DISCUSSION... SUBSIDENCE HAS APPARENTLY WON THE BATTLE TODAY WITH SINKING AIR ALOFT SUPPRESSING THE CUMULUS FIELD ACROSS MIDDLE TENNESSEE AND PREVENTING ANY SHOWER AND THUNDERSTORM DEVELOPMENT. THE MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO SOAR INTO THE MID 80S TO MID 90S...AND WITH MOISTURE POOLING ACROSS OUR AREA SOUTH OF THE COLD FRONT TO OUR NORTH...DEWPOINTS HAVE CLIMBED INTO THE LOW TO UPPER 70S. UNFORTUNATELY THIS COMBINATION MEANS HEAT INDEX VALUES HAVE CLIMBED TO NEAR OR ABOVE HEAT ADVISORY CRITERIA ACROSS THE NORTHWEST HALF OF THE CWA AS EARLIER FEARED WITH CKV AND BNA BOTH AT 106 ATTM. HOWEVER...SHORT TIME SPAN OF THESE HIGH HI VALUES ALONG WITH CRITERIA NOT EXPECTED TO BE MET TOMORROW NEGATES ANY ISSUANCE OF AN ADVISORY AT THIS TIME. MAIN ISSUES FOR THE FORECAST REVOLVE AROUND POPS FOR TONIGHT AND TOMORROW WITH COLD FRONT PUSHING SOUTHWARD. LATEST LOCAL WRF AND HRRR RUNS INDICATE CURRENT PREFRONTAL ACTIVITY DEVELOPING ALONG THE OHIO RIVER WILL ORGANIZE INTO A SEMI-LINE AND PUSH INTO THE NORTHERN CWA THIS EVENING BEFORE WEAKENING OVERNIGHT. ADDITIONAL ACTIVITY MAY POP UP TO THE SOUTH AND EAST OF THE LINE AS WELL. WITH THIS THINKING AND COORDINATION WITH SURROUNDING WFOS...HAVE ADJUSTED POPS TO LIKELY ACROSS THE NORTHERN HALF TONIGHT WITH CHANCE POPS SOUTH. SOME OF THESE STORMS WILL LIKELY BE STRONG TO POSSIBLE SEVERE DUE TO THE PREDICTED INSTABILITY LEVELS...WITH DAMAGING WINDS THE MAIN THREAT. LOW TEMPERATURES WILL BE DEPENDENT ON HOW MUCH PRECIP OCCURS AND WENT JUST UNDER LATEST MOS GUIDANCE. MODELS INDICATE CONVECTION WILL REJUVENATE AHEAD OF THE COLD FRONT ACROSS THE CWA FRIDAY MORNING...WITH ACTIVITY PUSHING SOUTHEASTWARD THROUGH THE AFTERNOON. WILL CONTINUE TREND OF LOW POPS IN THE NORTHWEST AND LIKELY POPS IN THE SOUTHEAST. ONCE AGAIN...SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS...ESPECIALLY IN OUR SOUTHEASTERN HALF. CLOUD COVER AND PRECIP WILL ALSO KEEP HIGHS LOWER THAN TODAY IN THE 80S TO NEAR 90. MUCH DRIER AIR IN THE MID AND UPPER LEVELS WILL FILTER INTO THE MID STATE BEHIND THE FRONT...WITH SLIGHTLY COOLER TEMPS AND DEWPOINTS AND DRY CONDITIONS ANTICIPATED FOR SATURDAY INTO SUNDAY. 12Z GFS/ECMWF KEEP H5 RIDGE AXIS CENTERED FROM THE PLAINS STATES INTO THE CENTRAL GULF COAST NEXT WEEK...WITH MIDDLE TENNESSEE IN NORTHWEST FLOW ALOFT ON THE EAST SIDE OF THE RIDGE. WITH MOISTURE LEVELS ALSO INCREASING BY MONDAY...LOW PRECIP CHANCES WILL RETURN TO THE FORECAST FOR EARLY TO MID NEXT WEEK. 500MB HEIGHTS WILL BE MUCH HIGHER THAN WE HAVE SEEN THIS PAST WEEK...SO ONLY ISOLATED TO WIDELY SCATTERED CONVECTION IS ANTICIPATED. TEMPERATURES WILL ALSO BE ON A WARMING TREND WITH HIGHS REACHING BACK INTO THE MID TO UPPER 90S BY THE END OF THE FORECAST PERIOD...AND HEAT ADVISORY CONDITIONS ARE POSSIBLE AGAIN BY THEN AS WELL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jul 19, 3:57 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT THU JUL 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-202100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 357 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE OHIO RIVER AND MOVE INTO MIDDLE TENNESSEE THIS EVENING AND TONIGHT. SOME STORMS WILL BE STRONG TO SEVERE WITH HEAVY RAIN AND GUSTY TO DAMAGING WINDS. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TN ON FRIDAY. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONALLY...LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Jul 19, 9:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG 5 S SPRINGFIELD 36.43N 86.88W
07/19/2012 ROBERTSON TN AMATEUR RADIO
18 INCH DIAMETER TREE BLOWN DOWN SOUTH OF SPRINGFIELD
&&
11Local storm report, Jul 19, 9:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 10 E SPRINGFIELD 36.50N 86.70W
07/19/2012 E60 MPH ROBERTSON TN PUBLIC
RESIDENT NEAR THE INTERSECTION OF BOYLES ROAD AND
PLEASANT GROVE ROAD ESTIMATED WINDS 60-70 MPH.
&&
JLMLocal storm report, Jul 19, 9:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND DMG 4 NE ASHLAND CITY 36.32N 87.01W
07/19/2012 CHEATHAM TN TRAINED SPOTTER
TREES DOWN AND A TRAMPOLINE FLIPPED
0918 PM TSTM WND GST GOODLETTSVILLE 36.33N 86.70W
07/19/2012 E60 MPH DAVIDSON TN TRAINED SPOTTER
ESTIMATED WINDS IN EXCESS OF 60 MPH ON MAIN STREET IN
GOODLETTSVILLE.
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 35 min |
| Jul 19, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 33 min |
| Jul 19, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 54 min |
| Jul 19, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 34 min |
| Jul 19, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 15 min |
| Jul 19, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 31 min |
| Jul 19, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 24 min |
| Jul 19, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 33 min |
| Jul 19, 10:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 45 min |
| Jul 19, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 29 min |
| Jul 19, 10:14 PM CDT | Special Weather Statement | OHX | Fentress, Jackson, Overton, Putnam | 46 min |
| Jul 19, 10:29 PM CDT | Special Weather Statement | OHX | Davidson, Smith, Williamson, Wilson | 31 min |
| Jul 19, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 19 min |
| Jul 19, 10:59 PM CDT | Special Weather Statement | OHX | Cannon, Cumberland, DeKalb, Putnam, Rutherford, White and 1 more | 31 min |
| Jul 19, 11:18 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jul 19, 11:36 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 24 min |
| Jul 20, 12:20 AM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| Jul 20, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 49 min |
| Jul 20, 12:41 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 34 min |
| Jul 20, 1:32 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jul 20, 2:56 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Maury, Williamson | 3 hr |
| Jul 20, 3:57 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Jul 20, 7:01 AM CDT | River Flood Advisory | OHX | Bedford | 9 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.